Alert archive / Oklahoma / Wind Advisories in 2010
Wind Advisory 8, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Oct 25, 2010, 10:06 PM CDT for 13 counties in Oklahoma. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2010, 10:06 PM CDT (03:06 UTC)
- Expired
- Oct 26, 2010, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 16 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2596 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 435 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
643 WWUS74 KTSA 260306 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1006 PM CDT MON OCT 25 2010 OKZ054>067-260900- /O.NEW.KTSA.WI.Y.0008.101026T0306Z-101026T0900Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- 1006 PM CDT MON OCT 25 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 4 AM CDT TUESDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...OTTAWA...PAWNEE...WASHINGTON...OSAGE...CRAIG... NOWATA...CREEK...OKFUSKEE...OKMULGEE...WAGONER...TULSA... ROGERS...MAYES AND DELAWARE. HAZARDOUS WEATHER... * STRONG NORTHWESTERLY WINDS HAVE RECENTLY DEVELOPED ACROSS NORTHWEST OKLAHOMA BEHIND A FAST MOVING COLD FRONT...AND THESE WINDS WILL SPREAD EASTWARD INTO NORTHEAST OKLAHOMA AS THE COLD FRONT PROGRESSES EASTWARD. ADDITIONALLY...LIGHT RAIN SHOWERS BEHIND THE FRONT MAY AID IN PRODUCING ISOLATED HIGH WIND GUSTS. IMPACTS... * WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE NORTH OF THE COLD FRONT. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DEFINITION... * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON BRIDGES AND OVERPASSES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
1 follow-up statement
256 WWUS74 KTSA 260841 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 341 AM CDT TUE OCT 26 2010 OKZ054>067-260945- /O.EXP.KTSA.WI.Y.0008.000000T0000Z-101026T0900Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- 341 AM CDT TUE OCT 26 2010 ...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...OTTAWA...PAWNEE...WASHINGTON...OSAGE...CRAIG... NOWATA...CREEK...OKFUSKEE...OKMULGEE...WAGONER...TULSA... ROGERS...MAYES AND DELAWARE. * THE STRONG WINDS HAVE DECREASED. HAZARDOUS WEATHER... * WINDS HAVE SUBSIDED AS A COLD FRONT CONTINUES TO MOVE EAST AWAY FROM THE REGION. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 AM. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Oct 25, 9:35 PM CDT, 31 minutes earlier.
Area forecast discussion, Oct 25, 9:35 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT MON OCT 25 2010
...UPDATE...
.DISCUSSION...
POWERFUL STORM SYSTEM CONTINUES TO STRENGTHEN ACROSS THE PLAINS
THIS EVENING...WITH COLD FRONT MAKING QUICK PROGRESS EASTWARD THIS
EVENING WITH RADAR IMAGERY TIMING THE CURRENT FRONTAL SPEED AROUND
35 MPH TO THE EAST. CONDITIONS REMAIN VERY MILD AND SEASONABLY
MOIST AHEAD OF THE FRONT THOUGH MEAGER LAPSE RATES OVERHEAD ARE
LIMITING INSTABILITY. THAT SAID...TEMPERATURES ALOFT CONTINUE TO
COOL AS TROUGH AXIS APPROACHES AND DATA SUGGEST THAT NEAR SURFACE
BASED UPDRAFTS ARE NOW POSSIBLE...AND A RECENT TREND IN LOWERING
LFC VALUES ACROSS NORTHEAST OKLAHOMA ALSO SUPPORT MODEL SOLUTIONS
OF IGNITING CONVECTION WITHIN THE NEXT 1-3 HOURS ALONG THE FRONT.
UPDATED HWO TO INCLUDE A LIMITED RISK OF SEVERE WEATHER GIVEN THE
VERY STRONG WINDS JUST ABOVE THE SURFACE...AND WITH EXPECTED STORM
MOTION THE TIME FRAME FOR ANY SEVERE WEATHER WILL BE BRIEF.
UPDATED FORECAST WILL SPEED FRONTAL TIMING AND ADJUST FOR HOURLY
TEMPERATURE TRENDS BOTH AHEAD AND BEHIND THE FRONT. UPSTREAM
OBSERVATIONS SUGGEST THAT WHILE POST FRONTAL WINDS WILL BE
GUSTY...THEY WILL REMAIN BELOW ADVISORY CRITERIA THUS THE CURRENT
WIND ADVISORY WILL EXPIRE AT 10 PM.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 51 72 46 71 / 10 10 0 0
FSM 56 72 45 73 / 40 10 0 0
MLC 51 73 47 72 / 10 10 0 0
BVO 48 72 37 71 / 10 10 0 0
FYV 51 68 40 67 / 30 10 0 0
BYV 53 68 46 68 / 40 10 0 0
MKO 49 71 44 71 / 10 10 0 0
MIO 50 71 43 68 / 20 10 0 0
F10 49 71 45 72 / 10 10 0 0
HHW 57 76 50 76 / 10 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 10 PM MONDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-
OKZ066-OKZ067.
AR...NONE.
&&
SHORT TERM...07Hazardous weather outlook, Oct 25, 9:22 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 922 PM CDT MON OCT 25 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 922 PM CDT MON OCT 25 2010 ...FAST MOVING COLD FRONT TO SWEEP ACROSS THE AREA TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A POWERFUL STORM SYSTEM CONTINUES TO ORGANIZE OVER THE CENTRAL PLAINS...WITH THE ASSOCIATED COLD FRONT CURRENTLY MOVING INTO EASTERN OKLAHOMA. CONDITIONS AHEAD OF THE FRONT REMAIN WARM AND HUMID...AND WILL ALLOW FOR A LINE OF FAST MOVING THUNDERSTORMS TO DEVELOP INTO FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS LATER TONIGHT. INSTABILITY WILL BE WEAK HOWEVER WINDS ALOFT ARE VERY STRONG ALLOWING FOR A LIMITED RISK OF SEVERE WEATHER WITH ANY STORMS THAT DO DEVELOP. STRONG SOUTHERLY WINDS WILL CONTINUE AHEAD OF THE COLD FRONT... WITH A PERIOD STRONG NORTHWESTERLY WINDS FOLLOWING THE FRONTAL PASSAGE. WIND GUSTS OF 25 TO 35 MPH WILL BE COMMON ON EITHER SIDE OF THE FRONTAL BOUNDARY THROUGH THE OVERNIGHT HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY THROUGH SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... DRY AND MILD WEATHER WILL PREVAIL THROUGH THE REMAINDER OF THE WEEK INTO NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 10:19 PM CDT | Special Weather Statement | TSA | Craig | 26 min |
| Oct 25, 10:46 PM CDT | Special Weather Statement | TSA | Mayes | 44 min |
| Oct 25, 11:12 PM CDT | Special Weather Statement | TSA | Ottawa | 48 min |
| Oct 25, 11:22 PM CDT | Special Weather Statement | TSA | Delaware | 53 min |
| Oct 26, 12:06 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 39 min |
| Oct 26, 1:53 AM CDT | Special Weather Statement | TSA | LeFlore | 52 min |
Nearby
Wind Advisories in Oklahoma, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.